MAUDE Adverse Event Report: AVANOS MEDICAL INC. MICROCUFF ADULT ENDOTRACHEAL TUBE; VAP MICROCUFF ENDOTRACHEAL TUBES

AVANOS MEDICAL INC. MICROCUFF ADULT ENDOTRACHEAL TUBE; VAP MICROCUFF ENDOTRACHEAL TUBES
Model Number 35214
Medical Device Problem Codes Material Rupture (1546); Gas/Air Leak (2946); Pressure Problem (3012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record is not possible as no lot number was provided.The actual complaint product was not returned for evaluation.Root cause could not be determined.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
Avanos medical inc.Received a single report that referenced four different incidences, which were associated with separate units, involving four different patients.This is the third of four reports.Refer to 3011270181-2020-00083 for the first report.Refer to 3011270181-2020-00084 for the second report.Refer to 3011270181-2020-00086 for the fourth report.It was reported that "several" incidents of subglottic et [endotracheal] tube cuff leaks occurred that are noticed via cuff pressure checks "anywhere from 2-14 days after intubation." anesthesiologist does not always check ett [endotracheal tube] cuff patency prior to intubation.All tubes are placed via video laryngoscope to confirm correct tube placement.When cuff leaks are noticed all patients have required reintubation without difficulty.Pilot balloon also ruptured.No patient injuries.Patient information was provided.Date intubated: (b)(6) 2020, date extubated: (b)(6) 2020, peep settings: 8-16, no lot code provided.
 
Additional Manufacturer Narrative
Corrected data: a2 age updated to "67." user facility report (b)(4) is included.All information reasonably known as of 06 jul 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
User facility report (b)(4) was received 12-jun-2020.Description of event was "ett [endotracheal tube] leak, requiring exchange of tube.".

Brand Name
MICROCUFF ADULT ENDOTRACHEAL TUBE
Common Device Name
VAP MICROCUFF ENDOTRACHEAL TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key10126207
Report Number3011270181-2020-00085
Device Sequence Number11665452
Product Code BTR
UDI-Device Identifier10609038352142
UDI-Public10609038352142
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K113333
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number35214
Device Catalogue Number103521401
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/15/2020
Supplement Date Received by Manufacturer06/12/2020
Initial Report FDA Received Date06/05/2020
Supplement Report FDA Received Date07/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight112